Alert archive / Colorado / Special Weather Statements in 2009
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jul 16, 2009, 1:08 AM MDT for Sedgwick County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2009, 1:08 AM MDT (07:08 UTC)
- Expired
- Jul 16, 2009, 1:45 AM MDT
- In force
- 37 min
- Issued by
- NWS Denver/Boulder, CO
County Sedgwick County, CO
The radar
The Goodland radar (KGLD), 162 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 7.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 2709 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBOU 160708 SPSBOU SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 108 AM MDT THU JUL 16 2009 COZ050-051-160745- SEDGWICK COUNTY CO-PHILLIPS COUNTY CO- 108 AM MDT THU JUL 16 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEDGWICK COUNTY NORTHEASTERN PHILLIPS COUNTY AT 108 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 4 MILES EAST OF SIXTEEN-MILE CORNER...OR 15 MILES NORTHEAST OF HOLYOKE...MOVING EAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SIXTEEN-MILE CORNER AND AMHERST. LAT...LON 4085 10224 4084 10205 4067 10206 4067 10225 TIME...MOT...LOC 0708Z 281DEG 14KT 4077 10215 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 15, 2:50 PM MDT, 10 hours 18 minutes earlier.
Area forecast discussion, Jul 15, 2:50 PM MDT, 10 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 250 PM MDT WED JUL 15 2009 .SHORT TERM...FOR TONIGHT...BEST CHANCE FOR THUNDERSTORMS WILL CONTINUE TO BE ALONG THE PALMER DIVIDE. THIS AREA STILL UNDER THE INFLUENCE OF AN EXITING UPPER LEVEL JET...WITH SOME LOW LEVEL CONVERGENCE ASSOCIATED WITH A STATIONARY FRONTAL BOUNDARY ALONG THE PALMER DIVIDE. LAPS SFC BASED CAPES GENERALLY RANGE FROM 1400-2200 J/KG THIS AFTN. THE GREATEST POTENTIAL WILL BE OVER ELBERT... WASHINGTON AND LINCOLN COUNTIES. FURTHER NORTH...DOWNSLOPE ALONG THE FOOTHILLS OF LARIMER COUNTY COULD NEGATE THE CHC OF TSTMS THERE BUT WILL STICK WITH ISOLD POPS THRU THIS EVENING...WITH SCT POPS SOUTH AND EAST OF DENVER. THE UPPER RIDGE WILL BE PARKED OVER THE FOUR CORNERS AREA ON THURSDAY WITH A NORTHWESTERLY FLOW OVER CO. A FRONTAL BOUNDARY IS PROGGED TO PUSH THROUGH THE CWFA AROUND 18Z...BUT SOME DRIER AIR IN ITS WAKE. LITTLE IF ANY EFFECT ON AFTN TEMPERATURES EITHER. MID LEVEL SUBSIDIENCE ASSOCIATED WITH THE RIDGE MAY NEGATE DEEP CONVECTION IN THE AFTN. BEST CHC OF STORMS WL BE OVER ERN AND SRN SECTIONS LATE IN THE DAY. AS A RESULT...WL HOLD OFF ON POPS ALTOGETHER UNTIL THE EVENING HOURS. .LONG TERM...UPPER LEVEL RIDGE WILL BE CENTERED OVER THE WESTERN U.S. THROUGH OUT THE EXTENDED PERIOD. FOR MOST OF THE TIME...THE RIDGE AXIS WILL BE OVER UTAH AND ARIZONA. THIS WILL RESULT IN A NORTHWESTERLY FLOW ALOFT OVER COLORADO. AIRMASS WILL BE DRY THURSDAY EVENING THROUGH FRIDAY NIGHT WITH THE BEST MOISTURE OVER FAR EASTERN COLORADO. WILL HAVE LOW POPS 5-30 POPS OVER THE AREA DURING THIS TIME WITH THE HIGHEST POPS OUT EAST. MODELS INDICATE SOUTHEAST WINDS AND A SURGE OF MOISTURE SATURDAY THAT MAKE IT TO THE FOOTHILLS. HAVE POPS IN THE 20-30 RANGE ACROSS THE FRONT RANGE AND EASTERN PLAINS FOR THE INCREASED MOISTURE. FROM SUNDAY THROUGH WEDNESDAY...MODELS SHOW A DIRTY NORTHWEST FLOW AT TIMES OVER THE AREA. TOO DIFFICULT TO TELL WHICH DAYS WILL HAVE THE INCREASED THUNDERSTORM ACTIVITY AND WHICH ONES WILL BE QUITE. WILL GO WITH CLIMATOLOGICAL 20 POPS FOR THIS TIME FRAME. A WEAK SURGE FROM THE NORTH AND INCREASED LOW LEVEL MOISTURE WILL BRING SLIGHTLY COOLER TEMPERATURES MONDAY AND TUESDAY. SUNDAY LOOKS TO BE THE WARMEST DAY WITH HIGHS NEAR 90 DEGREES. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH THE PERIOD. THE BEST CHC OF TSTMS WILL BE SOUTH OF THE AIRPORT NEAR THE PALMER DIVIDE BUT CANNOT RULE IT OUT ALTOGETHER FOR D.I.A. WITH DEWPOINTS STILL IN THE MID 50S. ISOLD TSTMS WITH STRONG WINDS THE PRIMARY THREAT ALNG WITH SMALL HAIL AND BRIEF MODERATE TO HEAVY RAIN. COULD SEE MVFR CONDITONS DEVELOP WITH ANY STORMS. OTHERWISE WINDS SHUD BE MAINLY DRAINAGE THROUGH 12Z THEN POSSIBLY TRANSITION TO WNWLY THURSDAY MORNING. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. COOPER/MEIER
Hazardous weather outlook, Jul 15, 10:30 AM MDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1030 AM MDT WED JUL 15 2009 COZ030>051-161200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1030 AM MDT WED JUL 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY OVER ELBERT...LINCOLN AND WASHINGTON COUNTIES LATE THIS AFTERNOON AND EVENING. LARGE HAIL UP TO ONE INCH IN DIAMETER...DAMAGING THUNDERSTORM WINDS IN EXCESS OF 60 MPH WILL BE THE PRIMARY THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE. IN THE HIGH COUNTRY AND ACROSS THE REST OF THE PLAINS...ISOLATED THUNDERSTORMS ARE EXPECTED BUT SEVERE WEATHER IS NOT ANTICIPATED. THE STRONGER STORMS HOWEVER COULD STILL PRODUCE SOME SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE OVER THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COOPER/MEIER
In the hours before
Special weather statement, Jul 16, 1:08 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 108 AM MDT THU JUL 16 2009 COZ050-051-160745- SEDGWICK COUNTY CO-PHILLIPS COUNTY CO- 108 AM MDT THU JUL 16 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEDGWICK COUNTY NORTHEASTERN PHILLIPS COUNTY AT 108 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 4 MILES EAST OF SIXTEEN-MILE CORNER...OR 15 MILES NORTHEAST OF HOLYOKE...MOVING EAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SIXTEEN-MILE CORNER AND AMHERST. LAT...LON 4085 10224 4084 10205 4067 10206 4067 10225 TIME...MOT...LOC 0708Z 281DEG 14KT 4077 10215
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:27 PM MDT | Special Weather Statement | BOU | Washington | 48 min |
| Jul 16, 1:27 AM MDT | Special Weather Statement | BOU | Sedgwick | 33 min |
Nearby
Special Weather Statements in Colorado, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.